MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® P.A.S. PORT® POWER P.A.C. IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® P.A.S. PORT® POWER P.A.C. IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4591-24
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that seven days after placement, a deltec® p.A.S.Port® power p.A.C.Implantable access system was unable to have blood drawn from it, and when the nurse flushed the port, extravasation was observed.An x-ray was performed and showed the port connector was broken.The port was surgically removed.The event was resolved after implanting a new port.No permanent injury was reported.
 
Additional Manufacturer Narrative
A deltec® p.A.S.Port® elite peripheral vascular access system with polyflow® polyurethane catheter was returned for evaluation.Visual inspection of the device showed the outlet tube did not have any weld markings about the proximal end.Based on the evidence, the complaint was confirmed.The root cause was attributed to a welding step missed in manufacturing.

Brand Name
DELTEC® P.A.S. PORT® POWER P.A.C. IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6900120
Report Number3012307300-2017-02080
Device Sequence Number1354278
Product Code LJT
UDI-Device Identifier10610586021565
UDI-Public10610586021565
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K961580
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2015
Device Catalogue Number21-4591-24
Device Lot Number3007719
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 MO
Patient Weight13